Doctor insights on:
What Causes Anaphylactic Shock
The administering of 3grams of ceftriaxione when allergic can cause what issues among anaphylactic shock to the allergy?
Anaphylaxis is a severe, whole-body allergic reaction to a chemical that has become an allergen. After being exposed to a substance such as bee sting venom, the person's immune system becomes sensitized to it. When the person is exposed to that allergen again, an allergic reaction may occur. Anaphylaxis happens quickly after the exposure, is severe, and ...Read more
Yes; pollen allergen: It may not be the flowers, but the pollen within them, that caused the allergy. Anaphylactic shock is a severe allergic reaction where the body reacts to a harmless substance (like pollen) by over-producing histamine & starting an exaggerated immune response. In some cases, this causes an unsafe drop in blood pressure (shock). Emergency treatment with epinephrine & steroids (immunosupressant). ...Read moreSee 1 more doctor answer
Yes, but: Kind of rare still, you need to avoid the medicine and cephalosporins for now, the diagnosis should be revised and analyzed, some detective work need to be performed to make sure that it was truly the ceftriaxone that caused the reaction and not something else. A note of allergies on the patient's chart should be flagged till sorted out, good luck ...Read more
Can rocephin (ceftriaxone) cause anaphylactic shock if you are given a large dose and allegergic to penicillin how much could cause that?
Rocephin (ceftriaxone) allergy: Rocephin (ceftriaxone) belongs to the cephalosporin group of antibiotics. Cephalosporins are chemically related to penicillin and have been shown to cross react in individuals allergic to penicillin in 5-7% of patients. The reactions can vary from hives and itching to throat closing and anaphylactic shock. Giving Rocephin (ceftriaxone) to someone who is allergic to penicillin could result in anaphylaxis. ...Read more
I suffered what doctors thought was an anaphylactic shock during general anaesthetic a few months ago.I am now diagnosed with both COPD stage 2 and asthma.Were these conditions the more likely cause?
Not likely: The COPD is not likely related to the anaphylaxis. The asthma may be a sign that you are more "atopic" or allergic. As there are many with asthma that have "hyperactive" immune systems that "react" to many different allergens more strongly than others. But overall it's more likely the anaphylaxis and asthma are unrelated. Hope this helps. ...Read moreSee 2 more doctor answers
Elhers danlos and petcus excavatum, at work my chest muscles get fatigued and feel like im suffocating similar anaphylactic shock which causes it?
Different: You need to talk to a chest doctor to find out what can be done about your chest muscles. If the pectus contributes to the breathing problem, it can be corrected with surgery. In anaphylaxis the problem would be at the throat usually associated with skin involvement (flushing itching, hives etc) at the same time). Either you survive or die from it within minutes to hours- not a persistent issue. ...Read more
Some tips: When you have trouble breathing due to obstruction in the tongue or throat swelling or airway obstruction (asthma), when you are fainting due to low blood pressure, or when you are having abdominal cramps , vomiting, and/or diarrhea, for no known reason, then anaphylaxis is a possibility. Over 90% of anaphylaxis is associated with itching , flushing, and/or hives and this is important to remember ...Read more
A condition in which a person cannot circulate enough blood (carrying oxygen and nutrients) to the vital organs in the body. If shock persists, various parts of the body will stop working, and the person will die. Causes of shock include injuries, excessive bleeding, heart failure, infections, chemical imbalances, ...Read more